MAUDE Adverse Event Report: DATASCOPE CORP. SENSATION PLUS 7.5FR. 40CC IAB & ACCESSORIES; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. SENSATION PLUS 7.5FR. 40CC IAB & ACCESSORIES; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0568-01
Medical Device Problem Codes Pacing Problem (1439); Inappropriate Waveform (2536); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Updated field: b4, g3, g6, h2, h6 (type of investigation, investigation findings, investigation conclusions), h11.Corrected field: d10, g2, h6 (medical device problem code).No decon or visual inspection performed since product was not returned and could not be evaluated.A cvicu nurse (b)(6) contacted emergency support due to significant artifact in both ecg and arterial pressure (ap) waveforms on an intra aortic balloon pump (iabp).She had already replaced ecg electrodes multiple times and confirmed that the fiber optic cable was being used correctly for arterial waveform monitoring.A screenshot revealed notable ecg and arterial waveform artifact.Support recommended replacing ecg patches again, using doppler gel to improve conduction, and repositioning the electrodes to hug the heart.This intervention significantly improved waveform quality and eliminated the artifact.A chest x ray was also suggested to verify balloon catheter placement.Later review of an additional screenshot showed the distal balloon marker appeared near the 5th intercostal space lower than recommended (ideal: 2nd 3rd intercostal space).The nurse was advised to consult the physician.The cardiovascular surgeon chose not to reposition the catheter or continue troubleshooting.No patient harm occurred.There were no iab received and therefore a physical evaluation of the complaint could not be performed.Upon reviewing the event description the esp team received the call for ecg and pressure waveform artifacts.The ecgh artifcats are not caused by the iab as the iab is not designed to measure ecg.The ecg artifacts were fixed by the customer by replacing the electrodes and applying gel for more conductivity.The pressure waveform artifact could potentially be caused by the displacement of the balloon.The balloon was identified to be at the 5th intercostal space instead of it being at 2 3rd space as recommended in the ifu.The customer decided to not reposition the balloon or requested any further troubleshooting activities.Based on the available details there were no iab malfunction and the artifacts in the pressure waveform were potentially caused because of misposition of the balloon.Tech cause is user related.The failure mode is addressed in the risk file and is operating within its risk profile.The ifu addresses the reported failure.There were no ncmrs identified which could cause or contribute to the reported failure.The investigation does not indicate that the device was inadvertently released as non conforming or an adulterated product or was a counterfeit.The complaint history review did not identify an adverse trend (increase in number of complaints over past three (3) months).Based on the rational provided above, no escalation to the capa process is required.
 
Additional Manufacturer Narrative
The device has not been returned to the manufacturer so we are unable to complete an evaluation.If provided we will send a supplemental report with our additional findings.Complaint record id (b)(4).
 
Event or Problem Description
It was reported by the customer (registered nurse) through emergency support program that while using sensation plus 7.5fr.40cc iab & accessories intra aortic balloon (iab), they required assistance with the ecg and arterial waveforms.A screenshot of the iabp monitor revealed significant artifact in the ecg and arterial waveforms.Screenshot also revealed the distal marker looked to be near the 5th intercostal space.No harm or injury to the patient was reported.

Brand Name
SENSATION PLUS 7.5FR. 40CC IAB & ACCESSORIES
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer (Section G)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer Contact
ewelina chorlowska
15 law drive
fairfield, NJ 07004
MDR Report Key23886868
Report Number2248146-2025-0000857
Device Sequence Number14645351
Product Code DSP
UDI-Device Identifier10607567108063
UDI-Public(01)10607567108063(10)3000396582(17)270603(11)240603
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K122628
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0684-00-0568-01
Device Catalogue Number0684-00-0568-01
Device Lot Number3000396582
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer02/06/2026
Initial Report FDA Received Date12/24/2025
Supplement Report FDA Received Date02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARDIOSAVE
Patient Age63 YR
Patient SexMale
Patient Weight66 KG